Alert archive / West Virginia / Wind Chill Warnings in 2014

Wind Chill Warning 4, NWS Charleston, WV

January 28, 2014

NWS Charleston, WV issued this wind chill warning at Jan 28, 2014, 12:39 PM EST. It took effect at Jan 28, 2014, 9:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 12:39 PM EST (17:39 UTC)
In effect from
Jan 28, 2014, 9:00 PM EST
Expired
Jan 29, 2014, 11:30 AM EST
In force
15 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS41 KRLX 281739
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 PM EST TUE JAN 28 2014

...ANOTHER BRISK AND VERY COLD NIGHT ON TAP FOR TONIGHT...

WVZ046-047-290145-
/O.CAN.KRLX.WC.W.0003.000000T0000Z-140128T1800Z/
/O.NEW.KRLX.WC.W.0004.140129T0200Z-140129T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1239 PM EST TUE JAN 28 2014

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST WEDNESDAY. THE WIND CHILL WARNING FOR THIS MORNING HAS BEEN
CANCELLED.

* LOCATIONS...INTERIOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA 
  MOUNTAINS.

* HAZARD TYPES...DANGEROUS WIND CHILL VALUES.

* WIND...WEST TO NORTHWEST 5 TO 10 MPH...15 TO 20 MPH ON THE RIDGES.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL READINGS...AS LOW AS 25 BELOW ZERO.

* TEMPERATURES...9IN THE SINGLE DIGITS BELOW ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND CHILLS
  THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD
AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL
VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA
OR DEATH IF PRECAUTIONS ARE NOT TAKEN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

OHZ066-067-075-084-290145-
/O.CAN.KRLX.WC.W.0003.000000T0000Z-140128T1800Z/
/O.NEW.KRLX.WC.Y.0007.140129T0200Z-140129T1700Z/
PERRY-MORGAN-ATHENS-VINTON-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MCARTHUR...HAMDEN
1239 PM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST WEDNESDAY. THE WIND CHILL WARNING FOR THIS MORNING HAS
BEEN CANCELLED.

* LOCATIONS...INTERIOR SOUTHEAST OHIO.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND...WEST 5 TO 10 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL READINGS...10 TO 20 DEGREES BELOW ZERO.

* TEMPERATURES...IN THE SINGLE DIGITS BELOW ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND CHILLS
  THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ101>103-OHZ076-083-085>087-WVZ006>011-014>020-027>040-290145-
/O.CAN.KRLX.WC.Y.0006.000000T0000Z-140128T1800Z/
/O.NEW.KRLX.WC.Y.0007.140129T0200Z-140129T1700Z/
GREENUP-CARTER-BOYD-WASHINGTON-JACKSON-MEIGS-GALLIA-LAWRENCE-
CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...MARIETTA...BELPRE...JACKSON...
WELLSTON...OAK HILL...GALLIPOLIS...IRONTON...SOUTH POINT...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...
BUCKHANNON...PHILIPPI...BELINGTON
1239 PM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
EST WEDNESDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST WEDNESDAY. THE WIND CHILL ADVISORY FOR THIS MORNING HAS
BEEN CANCELLED.

* LOCATIONS...EXTREME SOUTHEAST OHIO...NORTHEAST KENTUCKY...
  EXTREME SOUTHWEST VIRGINIA...AND MUCH OF WEST VIRGINIA.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND...WEST TO NORTHWEST 5 TO 10 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL READINGS...10 TO 20 DEGREES BELOW ZERO.

* TEMPERATURES...IN THE SINGLE DIGITS BELOW ZERO ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND CHILLS
  THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE LOW WIND
CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT OF
THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ105-VAZ003-004-WVZ005-013-024>026-281845-
/O.CAN.KRLX.WC.Y.0006.000000T0000Z-140128T1800Z/
LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...LOUISA...CLINTWOOD...GRUNDY...VANSANT...
KENOVA...CEREDO...WAYNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON
1239 PM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY.

WITH TEMPERATURES RISING INTO THE TEENS AND LIGHT WINDS...WIND
CHILLS WERE UP AROUND 10 ABOVE. THEREFORE...THE WIND CHILL
ADVISORY IS NO LONGER NEEDED...AND IS CANCELLED FOR PORTIONS OF
SOUTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND THE SOUTHERN WEST
VIRGINIA COAL FIELDS.

WITH LOWS IN THE SINGLE DIGITS EITHER SIDE OF ZERO TONIGHT BUT
LIGHT WIND...WIND CHILLS WILL ALSO BE IN THE SINGLE DIGITS EITHER
SIDE OF ZERO...PERHAPS JUST A FEW DEGREES BELOW THE AIR
TEMPERATURES.

$$

TRM
3 follow-up statements
515 
WWUS41 KRLX 290011
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EST TUE JAN 28 2014

...ANOTHER BRISK AND VERY COLD NIGHT ON TAP FOR TONIGHT...

WVZ046-047-290815-
/O.CON.KRLX.WC.W.0004.140129T0200Z-140129T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
711 PM EST TUE JAN 28 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS.

* HAZARD TYPES...DANGEROUS WIND CHILL VALUES.

* WIND...WEST TO NORTHWEST 5 TO 10 MPH...15 TO 20 MPH ON THE 
  HIGHEST RIDGES.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL READINGS...AS LOW AS 25 BELOW ZERO...ESPECIALLY ON
  RIDGETOPS.

* TEMPERATURES...MOSTLY IN THE SINGLE DIGITS BELOW ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE 
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND 
  CHILLS THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>040-
290815-
/O.CON.KRLX.WC.Y.0007.140129T0200Z-140129T1700Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
711 PM EST TUE JAN 28 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* LOCATIONS...INTERIOR SOUTHEAST OHIO...NORTHEAST KENTUCKY AND
  MOST OF WEST VIRGINIA...EXCLUDING THE SOUTHERN COALFIELDS AND
  EXCLUDING EXTREME SOUTHWEST VIRGINIA.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND...WEST 5 TO 10 MPH.

* TIMING...LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL READINGS...10 TO 20 DEGREES BELOW ZERO.

* TEMPERATURES...MOSTLY IN THE SINGLE DIGITS BELOW ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE 
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND 
  CHILLS THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
295 
WWUS41 KRLX 290819
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
319 AM EST WED JAN 29 2014

...ANOTHER BRISK AND VERY COLD NIGHT ON TAP FOR TONIGHT...

WVZ046-047-291630-
/O.CON.KRLX.WC.W.0004.000000T0000Z-140129T1700Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
319 AM EST WED JAN 29 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS.

* HAZARD TYPES...DANGEROUS WIND CHILL VALUES.

* WIND...WEST TO NORTHWEST 5 TO 10 MPH.

* TIMING...THIS MORNING.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO...ESPECIALLY ON 
  RIDGE TOPS.

* TEMPERATURES...MOSTLY IN THE SINGLE DIGITS BELOW ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE 
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND 
  CHILLS THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>040-
291630-
/O.CON.KRLX.WC.Y.0007.000000T0000Z-140129T1700Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
319 AM EST WED JAN 29 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* LOCATIONS...INTERIOR SOUTHEAST OHIO...NORTHEAST KENTUCKY AND 
  MOST OF WEST VIRGINIA...EXCLUDING THE SOUTHERN COALFIELDS AND 
  EXCLUDING EXTREME SOUTHWEST VIRGINIA.

* HAZARD TYPES...LOW WIND CHILL VALUES.

* WIND...WEST 5 TO 10 MPH.

* TIMING...THIS MORNING.

* WIND CHILL READINGS...10 TO 20 DEGREES BELOW ZERO.

* TEMPERATURES...MOSTLY IN THE SINGLE DIGITS BELOW ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE 
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND 
  CHILLS THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$
752 
WWUS41 KRLX 291630
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1130 AM EST WED JAN 29 2014

...WIND CHILL ADVISORY IN THE NORTHERN WEST VIRGINIA MOUNTAINS
UNTIL MIDNIGHT TONIGHT...

.WINDE CHILL ADVISORIES ELSEWHERE ARE OVER.

WVZ046-047-300030-
/O.CAN.KRLX.WC.W.0004.000000T0000Z-140129T1700Z/
/O.NEW.KRLX.WC.Y.0008.140129T1630Z-140130T0500Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1130 AM EST WED JAN 29 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WIND CHILL WARNING HAS BEEN CANCELLED.

* LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS.

* HAZARD TYPES...DANGEROUS WIND CHILL VALUES.

* WIND...WEST TO NORTHWEST 5 TO 10 MPH...15 TO 20 MPH WITH GUSTS
  UP TO 20 MPH ON THE HIGHER RIDGES.

* TIMING...THIS AFTERNOON INTO TONIGHT.

* WIND CHILL READINGS...5 TO 15 BELOW.

* TEMPERATURES...5 BELOW TO 5 ABOVE ZERO.

* IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF ADEQUATE 
  PRECAUTIONS ARE NOT TAKEN. PETS CAN ALSO SUFFER FROM WIND 
  CHILLS THIS COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OUTDOOR PETS AND LIVESTOCK CAN BE SUSCEPTIBLE TO THESE DANGEROUS
WIND CHILLS AS WELL. ENSURE THEY HAVE ADEQUATE SHELTER TO GET OUT
OF THE WIND...OR BRING THEM INSIDE IF POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>040-
291730-
/O.CAN.KRLX.WC.Y.0007.000000T0000Z-140129T1700Z/
GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...
HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...
VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...
MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...COWEN...BUCKHANNON...PHILIPPI...BELINGTON
1130 AM EST WED JAN 29 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
CHILL ADVISORY.

WITH TEMPERATES RISING INTO THE LOWER TEENS...AND WIND CHILLS
RISING INTO THE SINGLE DIGITS ABOVE ZERO...THE WIND CHILL ADVISORY
IS CANCELLED.

$$

TRM

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind chill warning went out at Jan 28, 5:51 AM EST, 6 hours 48 minutes earlier.

Area forecast discussion, Jan 28, 5:51 AM EST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
551 AM EST TUE JAN 28 2014

.SYNOPSIS...
ARCTIC HIGH PRESSURE INTO THURSDAY. NOT AS COLD THURSDAY
AFTERNOON. MOISTURE INCREASES FRIDAY. LOW PRESSURE IN OHIO VALLEY
SATURDAY BEFORE ITS COLD FRONT PASSES SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
THINGS FINALLY SETTLING DOWN FOLLOWING THE ARCTIC FRONT PASSAGE
YESTERDAY. HIGH PRESSURE HAS ALREADY BEGUN NOSING ITS WAY IN...AND
WIND SPEEDS ARE DROPPING. STILL HAVE ENOUGH OF A PUFF OF WIND TO
CONTINUE THE WIND CHILL HEADLINES AS THEY ARE. EVEN WITHOUT ANY WIND
COLD COLD HAS FILTERED IN AND STARTING TO GET SOME READINGS DOWN
INTO THE -10F RANGE IN PORTIONS OF SE OHIO...AWAY FROM THE OHIO
RIVER. SATELLITE AND OBS DO INDICATE SOME MID TO HIGH CLOUDS PASSING
THROUGH...ESPECIALLY IN SOUTHERN WV AND SOUTHWEST VA...SO BUMPED UP
EARLY MORNING TEMPS A FEW DEGREES THERE. ONLY MINIMAL CHANGES MADE
TO HIGHS TODAY AND LOWS TONIGHT. TONIGHT WILL BE ANOTHER COLD
ONE...BUT ALSO EXPECT LITTLE TO NO WIND WITH HIGH PRESSURE.

DID INCREASE POPS ACROSS FAR SOUTHERN CWA...FROM SOUTHWEST VA UP TO
ABOUT BECKLEY. MODELS ARE TRENDING A TOUCH NW WITH THE STORM COMING
OUT OF THE SOUTHEASTERN STATES. STILL...WITH THIS BEING A FAIRLY NEW
TREND...STAYED IN THE HIGH CHANCE RANGE. THIS PRECIP WOULD IN THE
FORM OF LIGHT SNOW...AND INSERTED AROUND AN INCH OF FLUFFY
ACCUMULATIONS ON HILLTOPS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
NO MAJOR CHANGES.  DRY WINTER DAYS FOR WEDNESDAY AND THURSDAY.

TRIED TO KEEP WV MOUNTAIN VALLEYS COLDER THAN GUIDANCE WEDNESDAY
NIGHT WITH LIGHT WINDS AND A CLEAR SKY FIGURED.

THE 925 MB FLOW INCREASES FOR THURSDAY NIGHT IN THE OHIO VALLEY.
INCREASED MINIMUM TEMPERATURES A BIT FOR OUR WESTERN COUNTIES.  AN
INITIAL BAND OF INCREASE MOISTURE...ASSOCIATED WITH WARM AIR
ADVECTION AND MID LEVEL VORT MAXIMUM...STREAKS EAST THURSDAY NIGHT
ACROSS NORTHERN OHIO INTO WESTERN PENNSYLVANIA.  WILL JUST MENTION
SOME 20 AND 30 POPS FOR SNOW MAINLY ROUTE 50 CORRIDOR ON NORTH.

CONFIDENCE DROPS FOR FRIDAY HOW QUICKLY MOISTURE INCREASES AND HOW
FAR SOUTH AND EAST. THE END RESULT WAS TO LEAVE POPS IN THE CHANCE
CATEGORY. THE 00Z GFS TRENDED FURTHER SOUTH AND INCREASED
MOISTURE...BUT WAS NOT SUPPORTED BY NAM...CMC...ECMWF.  ANY SURFACE
FRONT SINKING THROUGH MIDWEST WILL NOT MAKE IT THROUGH FRIDAY.
SO POPS SLIGHTLY HIGHER IN THE MID OHIO VALLEY INCLUDING SOUTHEAST
OHIO...COMPARED TO FURTHER SOUTHEAST INTO SOUTHERN WV.  IF ANY PCPN
REACHES THE GROUND...IT WOULD BE SNOW INTO FRIDAY MORNING...WITH
RAIN OR SNOW FRIDAY AFTERNOON IN THE SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
ACTIVE WEATHER PATTERN IN THE EXTENDED...WITH A LOT OF MODEL
VARIABILITY. SOUTHWESTERLY FLOW FRIDAY OUT AHEAD OF AN APPROACHING
COLD FRONT. DEPENDING ON WHICH MODEL YOU GO WITH...FRONTAL BOUNDARY
WILL EITHER STALL OUT ACROSS THE CWA AS THE GFS SUGGESTS WITH A LOW
MOVING NORTHEAST ALONG THE FRONT THROUGH THE CWA OVER THE
WEEKEND...OR WITH THE ECMWF AND CANADIAN...WHICH SUGGEST FRONTAL
BOUNDARY WELL TO THE NORTH OF THE CWA...WITH AN ADDITIONAL LOW
RIDING NORTHEAST THROUGH THE MIDWEST TOWARDS THE GREAT LAKES REGION
OVER THE WEEKEND. WENT GENERALLY TOWARDS THE LATTER SOLUN...HPC
GUIDANCE...WHICH FOR THE MOST PART...DRIES OUT THE CWA ON FRIDAY
EXCEPT FOR THE NORTH AND WEST. DID HOWEVER ELECT TO LEAVE AT LEAST A
SLIGHT CHANCE ACROSS THE SOUTH DUE TO MODEL
VARIABILITY/UNCERTAINTY...AND BROAD BRUSHED POPS OVER THE WEEKEND.
REGARDLESS...LOOKS LIKE RAIN OR A MIX ACROSS THE SOUTH ON
FRIDAY...WITH MAINLY RAIN ON SATURDAY ESPECIALLY IF ECMWF/CANADIAN
SOLUN PANS OUT WITH THE AREA IN THE WARM SECTOR OF LOW...BEFORE
TRANSITIONING TO SNOW SATURDAY NIGHT AS THE LOW MOVES OFF TO THE
NORTHEAST AND COLDER AIR FILTERS IN FROM THE NORTH.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
STILL SOME LIGHT NW FLOW REMAINING EARLY THIS MORNING...AND WILL
LINGER TODAY. DRY AIR FIRMLY IN PLACE ACROSS CWA...WITH ARCTIC
HIGH NOSING IN. HOWEVER...SOME MID AND HIGH CLOUDS STREAMING IN ON
THE NORTH SIDE OF THE WINTER STORM IMPACTING SE US. EXPECT THINGS TO
STAY VFR IN OUR NECK OF THE WOODS...HOWEVER MODELS DO INDICATED
MVFR CIGS POSSIBLE IN THE MOUNTAINOUS COUNTIES. THINK THEY ARE
OVERDOING THE LOWEST LEVEL MOISTURE. COULD GET SOME STRAY FLAKES
FROM KBKW SW INTO SW VA THIS AFTERNOON/EVENING BUT AGAIN EXPECT
ANYTHING TO BE LIGHT ENOUGH TO REMAIN VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: CLOUDS MAY LOWER TO MVFR BRIEFLY TUESDAY OVER
HIGHER ELEVATIONS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EST 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    L    L
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN SNOW AND RAIN FRIDAY INTO SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     WVZ005>011-013>020-024>040.
     WIND CHILL WARNING UNTIL 1 PM EST THIS AFTERNOON FOR WVZ046-
     047.
OH...WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ076-
     083-085>087.
     WIND CHILL WARNING UNTIL 1 PM EST THIS AFTERNOON FOR OHZ066-
     067-075-084.
KY...WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     KYZ101>103-105.
VA...WIND CHILL ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR VAZ003-
     004.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...MZ
SHORT TERM...KTB
LONG TERM...SL
AVIATION...MZ
Hazardous weather outlook, Jan 28, 3:41 AM EST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EST TUE JAN 28 2014

VAZ003-004-WVZ013>016-018-024>029-033-034-290845-
DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-
341 AM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ076-083-085>087-WVZ005>011-017-019-020-030>032-
035>040-290845-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-JACKSON OH-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-
RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
341 AM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

VERY COLD TEMPERATURES ARE PREDICTED TONIGHT INTO EARLY WEDNESDAY
MORNING...HOWEVER WINDS ARE EXPECTED TO BE LIGHT. IF STRONGER
WINDS BECOME APPARENT...WIND CHILL HEADLINES MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY COLD TEMPERATURES ARE PREDICTED TONIGHT INTO EARLY WEDNESDAY
MORNING...HOWEVER WINDS ARE EXPECTED TO BE LIGHT. IF STRONGER
WINDS BECOME APPARENT...WIND CHILL HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-084-WVZ046-047-290845-
PERRY-MORGAN-ATHENS-VINTON-POCAHONTAS-RANDOLPH-
341 AM EST TUE JAN 28 2014

...WIND CHILL WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

VERY COLD TEMPERATURES ARE PREDICTED TONIGHT INTO EARLY WEDNESDAY
MORNING...HOWEVER WINDS ARE EXPECTED TO BE LIGHT. IF STRONGER
WINDS BECOME APPARENT...WIND CHILL HEADLINES MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY COLD TEMPERATURES ARE PREDICTED TONIGHT INTO EARLY WEDNESDAY
MORNING...HOWEVER WINDS ARE EXPECTED TO BE LIGHT. IF STRONGER
WINDS BECOME APPARENT...WIND CHILL HEADLINES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 12:39 PM ESTWind Chill AdvisoryRLXBarbour, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more23 hr

Nearby

Wind Chill Warnings in West Virginia, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.